Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Hormonal contraceptives and weight gain - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Hi. I have been considering depo provera and am currently on Loestrin fe. On loestrin I and spotting and bloated. I have also gained about 5 pounds. If I begin depo will i gain weight as well? i am not familiar with the hormonal differences
Doctor :   Hi
Doctor :   Let me read the query
User :   hi. thanks so much
Doctor :   Almost all the hormonal contraceptives tend to gain weight in many of women
Doctor :   So you have to be aware
User :   do you know if that is because of increases in appetite or justan uncontrollable sife effect? i a currently on loestrin and am considering depo
Doctor :   Yes
Doctor :   YOu can do it
User :   do you know if one is more likely to cause weigh gain
Doctor :   Both are the same
User :   ok great
User :   thanks so much
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor